CSN Login
Members Online: 3

"chemo toxicity"

k1
Posts: 220
Joined: Dec 2009

Home from hospital this evening after developing "chemo toxicity" after my very last infusion last Thursday. Was severely dehydrated, lost 7 lbs. the last six days, was bedridden since Sunday, constant nausea and diarrhea which was mainly just liquid bile because i have not been able to eat anything.

I was given choice of outpatient fluids infusion or checking into hospital for closer monitoring and I did the fluids today and feel some better, but still can't eat. If I can't get some nutrition into me that sticks I am going to have to go into the hospital, they said.

Never had anything like this all during the last six months of chemo. Guess I got the worst for last.

And here thought I was going to be living it up this weekend with a margarita and celebration for finishing up chemo and finally posting something exciting to Pepe's weekly discussion.

I had never heard of the term chemo toxicity before I had it as a dx today. Learned it has five levels and I was at level 4.

K1

pete43lost_at_sea's picture
pete43lost_at_sea
Posts: 3915
Joined: Nov 2010

Our chemo kills us at the same time, so during my folfox.
I had luck with many natural remedies, all documented here.
Have a read of old posts, if your interested I would see a naturopath and an integrative go.

Your biological is unique and so will be the best clinical care. My Onc was great at fishing out chemo and my naturopath great at mitagating the sideeffects.

Just best wishes, avoid er if you can, I was in a few times, one folfox guy was in icu, almost passed away due to folfox diarrhea, so take it very very very seriously. Alas our once are ignorant of cheap effective remedies, like grated oxidised apples for diarrhea. Look it up on Google.
Hugs,
Pete
Ps its my respect and fear of and for chemo that fuels my intense desire to avoid it, if at all possible.

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

So just think it's not going to happen any more, that's the good thing!
Hope to see you in Fryday,s post very soon ,posting lots of interesting things.
Hugs.

gautam
Posts: 2
Joined: Feb 2012

Hi,
I finished my 10th cycle of Folfox two weeks ago. Suddenly severe neuropathy has set in. is there any naturopathy treatment to mitigate the effects. My feet, legs and hands have gone numb

sdp's picture
sdp
Posts: 132
Joined: Jan 2012

Pl direct me to where info is about it remedies and other supplements that I take nd have taken
sdp

sdp's picture
sdp
Posts: 132
Joined: Jan 2012

Pl inform where I can find info on the natrial remedies that you have taken or take especially for building immunity and mitigating side effects.

Sdp

Sundanceh's picture
Sundanceh
Posts: 4266
Joined: Jun 2009

Would you be going to St. Paul's or Zale Lipschy? If you want company, I could stop by on my lunch hour? Although, I know sometimes when we're like that, we don't want to see anyone. It's not our first choice for a first time visit.

I'll be thinking of you...your body has obviously had enough of Folfox...wish you could do that margarita - and you will - as soon as you are able. Give yourself 4-6 weeks and see how you feel. Spring will be here and a patio table will be calling your name at "On the Border."

:)

I hope you can get your nutrition up...with the chemicals stopped, you will slowly start to feel better....I hope you get a break for awhile to recoup your strength and energy, both physical and mental...you've taken a real whuppin'.

I can't believe Dr. V. could not see this coming...I swear sometimes the guy will argue with a signpost and take the wrong way home.

I'm sorry you are hurting and hope things will now begin to improve for you:)

-Craig

jasminsaba
Posts: 149
Joined: Jul 2011

had no idea K was another dallasite ... so excited to meet others from my town on here.

K - sorry you've had a terrible week and hope things start to get better for you soon.

Craig - if Dr. V is losing out to a signpost, I'd start running in the opposite direction.

Sundanceh's picture
Sundanceh
Posts: 4266
Joined: Jun 2009

He's really ok, Jas...he's booksmart...and a surgical oncologist...he tells me he's got 30+ years experience...his specialty is colorectal cancer and his doctorate study is in that.

Like alot of oncs, he has never DONE any of the cocktails he is prescribing and therefore cannot draw any rational conclusion when we, the patient, try to give him feedback.

He just doesn't always correlate the problems caused by the chemo...he doesn't see the cause and effect. But, I'm always open to changing...so far just the dispensing of chemo doesn't separate him from anyone else in the country, so no need at the present to "change for the sake of changing."

I get the same crud from any distillery that I visit.

I think me and K have been perplexed a time or two for sure:)

I just keep hammerin' away at him...and truth be told, we've had some good, solid discussions about various topics on cancer in the past, so I've learned from him...and I'm never afraid to push the envelope with him...I can tongue-tie him too.

In fact, on my next visit, I have another topic of cancer I wish to discuss with him...and if it's fruitful, I plan to use that info on a future post.

Nice to see you, Jas!

"The SIGN says thattaway..."

LOL!

-Craig

herdizziness's picture
herdizziness
Posts: 3387
Joined: Apr 2010

Here's hoping for a quick recovery and that margarita headed your way. I too, did not know about the levels of "toxicity". I'm so sorry you didn't get to spend the weekend the way you wanted. On the bright side, it's the last round for this chemo? and so as soon as you get better, you can cha cha cha all the way to the saloon for a margarita.
I'm glad you received the fluid infusions and hope you can keep those fluids up at home and can get something to stay down, remember to try sports drinks or bullion to drink to help keep that salt intake up, If you can't then please do go to the hospital, this really isn't something to mess with.
Will be sending the best vibes I have your way in hopes that you recover soon!!
Winter Marie

k1
Posts: 220
Joined: Dec 2009

Thanks all. I have had two full days of infusions of fluids, potassium and god knows what else. My lab tests were all bad. Weighing in before the first fluids on Wednesday I had lost 7 lbs. in 6 days.

Thursday night I was able to keep down/in a cup of chicken broth for the first time all week. I could not even drink a sip of water without it going straight through me all week.

Anyway, still have bad nausea and eating very little, but I am back to mentally alert and feeling like myself. Am saying I think I am finally turning the corner. And get to stay home instead of at hospital or cancer center for the weekend even if I don't quite get to celebrate the end of chemo just yet.

K1

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network